Vermont, 2009Damaging Wind in Vermont, July 29, 2009
July 29, 2009 · NWS ALY · 1 event in 1 county or zone
The combination of a slow moving cold front approaching from the west, and an abundantly moist and warm air mass in place, led to the development of numerous showers and thunderstorms across western New England during Wednesday afternoon and evening on July 29th. Some of the thunderstorms producing isolated damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a slow moving cold front approaching from the west, and an abundantly moist and warm air mass in place, led to the development of numerous showers and thunderstorms across western New England during Wednesday afternoon and evening on July 29th.
Some of the thunderstorms producing isolated damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 29, 1:41 PM EST, 20 minutes earlier.
Area forecast discussion, Jul 29, 1:41 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT WED JUL 29 2009
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE
GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE
OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THROUGH
THE EVENING LOW PRESSURE AND A COLD FRONT MOVE ACROSS OUR REGION FROM
THE WEST...AND AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT AS ANOTHER
WAVE OF LOW PRESSURE MOVES ACROSS THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 634 HAS BEEN ISSUED THROUGH 800 PM. BIG
STORMS DEVELOPED IN EASTERN PA...AND ARE MOVING TOWARD PARTS OF
THE CATSKILLS AND MID HUDSON VALLEY. ATMOSPHERE IN NORTHERN PART
OF THE WATCH NOT AS UNSTABLE...BUT ATMOSPHERE STILL
MODIFYING...AND 18Z SOUNDING WILL BE AVAILABLE THIS AFTERNOON.
AREA OF RAIN HAS A MORE STRATI FORM WITH EMBEDDED CONVECTIVE CELLS
LOOK ON THE NORTHERN EDGE...BUT AGAIN...SOME CONVECTION COULD FORM
ON THE LEADING EDGE...SO WILL WATCH IT CLOSELY. FLASH FLOOD THREAT
ALSO CONTINUES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WE WILL STILL BE DEALING WITH THE LOW PRESSURE AREA AND ITS
ASSOCIATED COLD FRONT...THIS EVENING INTO THE OVERNIGHT. IT WILL
SLOWLY TRAVERSE EASTWARD. ANY SEVERE ISSUES WILL WANE AS WE
LOOSE THE HEATING OF THE DAY. HOWEVER...GOOD LOW LEVEL CONVERGENCE
AND THE POTENTIAL FOR TRAINING CELLS WILL CONTINUE. PWAT VALUES
ACTUALLY ARE FORECAST TO RISE OVER 2 INCHES ABOVE NORMAL THIS
EVENING...TWO STANDARDS DEVIATIONS ABOVE NORMAL.
AS THE FRONT MOVES TO THE EAST OF THE HUDSON VALLEY
OVERNIGHT...SHOWERS AND ANY THUNDERSTORMS WILL BECOME MORE
SCATTERED FROM WEST TO EAST...BUT STILL CAPABLE OF LAYING DOWN
HEAVY DOWNPOURS.
SLIGHTLY DRIER AIR COURTESY OF HIGH PRESSURE BUILDING TO OUR
WEST...WILL BRING A BRIEF RESPITE LATER ON THURSDAY. WE STILL
CANNOT RULE OUT RESIDUAL SHOWERS OR STORMS EARLY THURSDAY. LATER
IN THE DAY...ANY ISOLATED SHOWERS SHOULD BE CONFINED TO THE HIGHER
TERRAIN TO THE EAST OF ALBANY...AS A WESTERLY FLOW SHOULD MIX OUT
DRIER AIR AND INHIBIT SHOWER ACTIVITY...EXCEPT TO THE UPSLOPE
EAST OF ALBANY.
QUITE THURSDAY NIGHT WITH PERHAPS SOME PATCHY FOG. HOWEVER...IT IS
STILL TOO EARLY INCLUDE IN THE GRIDS...PENDING HOW MUCH RAIN
REALLY FALLS PRIOR TO THURSDAY NIGHT.
ON FRIDAY...THE NEXT SURFACE TROUGH AND LOW PRESSURE WILL BE
HEADING OUR WAY TO LIKELY BRING YET ANOTHER ROUND OF SHOWERS AND
STORMS TO OUR REGION. INSTABILITY LOOKS BE FROM ALBANY SOUTH AND
EAST BUT FOR NOW WILL MENTION THUNDERSTORMS EVERYWHERE. THERE IS A
POTENTIAL FOR MORE HEAVY RAIN WITH THESE STORMS. SHOWERS AND
STORMS COULD LINGER INTO FRIDAY NIGHT.
GENERALLY SAW NO REASON TO SIGNIFICANTLY TWEAK MAV/MET BLEND
TEMPERATURES THROUGHOUT THIS PERIOD. LEANED WITH THE WARMER MAV
GUIDANCE TONIGHT...BUT WENT WITH SLIGHTLY COOLER MET TEMPS ON
THURSDAY DUE TO 850 HPA TEMPS IN THE 13-15C RANGE ALONG WITH WEAK
COLD AIR ADVECTION.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SAT STILL LOOKS TO BE THE BETTER WEEKEND DAY WITH HIGH PRESSURE
BRIEFLY BUILDING IN AND BRINGING SLIGHT RELIEF TO THE HUMIDITY
LEVELS AND REDUCING THE SHOWER THREAT AT LEAST FOR ONE DAY. WITH A
GOOD DEAL OF SUNSHINE AND 850 HPA TEMPERATURES BETWEEN
13-15C...LOOK FOR HIGH TEMPERATURES WITHIN A FEW DEGREES OF
80...SLIGHTLY HIGHER MID HUDSON VALLEY...AND SLIGHTLY COOLER
ACROSS THE ELEVATED TERRAIN.
THEN...HIGH PRESSURE QUICKLY RETREATS OFFSHORE...ALLOWING THE NEXT
COLD FRONT/SURFACE TROUGH TO APPROACH SUNDAY INTO MONDAY. DRIER
WEATHER LOOKS TO RETURN BY TUESDAY.
TEMPERATURES LOOK TO CONTINUE TO TREND NEAR SEASONABLE LEVELS THROUGHOUT
THE PERIOD WITH PRECIPITATION OVERALL CONTINUING TO BE ABOVE
NORMAL.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP...AND
WILL BECOME MORE WIDESPREAD THROUGH THE AFTERNOON AND EVENING.
CURRENT HAZY CONDITIONS WILL CONTINUE...AND MVFR VISIBILITIES AND
CEILINGS WILL BE FURTHER RESTRICTED BY THE SHOWERS AND
THUNDERSTORMS...AT SOME TIMES TO IFR. SHOWERS WILL BECOME MORE
SCATTERED AFTER 04-06Z...BUT CLOUDS AND FOG WILL
PERSIST...CONTINUING THE MVFR/IFR CONDITIONS THROUGH THE NIGHT AND
INTO TOMORROW MORNING.
SOUTH WINDS WILL CONTINUE AT AROUND 10 KT...GUSTING NEAR 20 KT AT
TIMES AT ALB. WINDS COULD GUST UP TO 35 KT IN THUNDERSTORMS AT ALB
AND POU. ONCE SHOWERS BECOME MORE SCATTERED TONIGHT...SOUTH WINDS
WILL DIMINISH TO 5 KT OR LESS...AND SHIFT TO WEST AND NORTHWEST BY
12Z.
OUTLOOK...
THU...MVFR/IFR EARLY BCMG VFR...SLGT CHC SHRA/TSRA.
FRI...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
SAT...VFR...NO SIG WX.
SUN...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
MON...VFR...NO SIG WX.
&&
.FIRE WEATHER...
WE EXPECT AN AVERAGE OF AN INCH OR MORE OF RAINFALL THROUGH
TONIGHT...WITH SOME LOCALITIES RECEIVING MORE THAN THAT. RH VALUES
WILL BE NEAR 100 PERCENT OVERNIGHT.
SOME DRYING TAKES PLACE ON THURSDAY...ESPECIALLY IF WE DO PICK UP
A NW BREEZE. RIGHT NOW WE THINK A 5-15 MPH NW BREEZE. RH VALUES
ARE PROJECTED TO DROP TO BETWEEN 50-60 PERCENT ON THURSDAY
AFTERNOON...BACK UP TO NEAR 100 PERCENT OVERNIGHT THURSDAY AS THE
WIND BECOME LIGHT...CLOSER TO 75 PERCENT ON FRIDAY WITH A SOUTH
WIND 10-15 MPH. BY FRIDAY IT APPEARS THAT MORE SHOWERS AND STORMS
WILL BE FIRING UP ONCE AGAIN.
WE DID NOT ISSUE A WET FLAG ON OUR NFDRS FOR TOMORROW SINCE
MOST...IF NOT ALL OF THE RAIN...WILL BE HISTORY SHORTLY AFTER
SUNRISE THURSDAY.
&&
.HYDROLOGY...
THERE CONTINUES TO BE TWO PERIODS OF CONCERN...THE FIRST BEING
THROUGH TONIGHT AND THE SECOND BEING FRIDAY INTO FRIDAY EVENING.
WE DID TRIM BACK OVERALL RIVER BASIN FORECASTS A TAD...STILL
LOOKING AT A GENERAL 1-2 INCH RAINFALL THROUGH TONIGHT.
HOWEVER...TRAINING THUNDERSTORMS WILL LIKELY PRODUCE 3-4 INCHES IN
A FEW LOCALITIES. WE CONTINUED THE FLASH FLOOD WATCH THROUGH
TONIGHT.
THIS RAINFALL WILL LIKELY ONLY PRODUCE MINOR RISES ON MOST STREAMS
AND RIVERS. HOWEVER...LEVELS ON THE HOUSATONIC STILL LOOK TO
APPROACH BANKFULL RANGES...AND ARE FORECASTING TO THE ALERT LEVEL AT
FALLS VILLAGE.
OBVIOUSLY...IF THUNDERSTORMS WITH HEAVY RAIN...WERE TO TRAIN OVER
CRUCIAL HEADWATERS...ANY RIVER COULD RISE MORE THAN WE HAVE
FORECASTED.
THIS BATCH OF HEAVY RAIN WILL EXIT ON THURSDAY. A MAINLY DRY
PERIOD IS EXPECTED LATER ON THURSDAY INTO THURSDAY.
HOWEVER...A SECOND ROUND OF SHOWERS AND STORMS COULD PRODUCE YET
ANOTHER 1-2 INCHES OF AVERAGE BASIN RAINFALL WITH LOCALLY HIGHER
AMOUNTS POSSIBLE ON FRIDAY. HOPEFULLY...THERE WILL BE ENOUGH TIME
FOR RIVERS LEVELS TO RECEDE BUT THE SCENARIO WILL BECOME MORE
CLEAR AFTER WE GET THROUGH THIS FIRST EVENT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ039>043-047>054-
058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...NAS/HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...NAS
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/11Hazardous weather outlook, Jul 29, 12:10 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT WED JUL 29 2009
CTZ001-013-MAZ025-NYZ058>061-063>066-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
110 PM EDT WED JUL 29 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES IN WESTERN MASSACHUSETTS AND
THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON
VALLEY OF EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE
THUNDERSTORMS WOULD BE DAMAGING WINDS. THE THUNDERSTORMS ARE
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES...
IN CONNECTICUT...
LITCHFIELD.
IN MASSACHUSETTS...
BERKSHIRE.
IN NEW YORK...
COLUMBIA...DUTCHESS...GREENE AND ULSTER.
IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2
INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR
NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
NYZ042-083-301100-
NORTHERN WARREN-SOUTHEAST WARREN-
110 PM EDT WED JUL 29 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WARREN COUNTY IN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO
NORTHEAST AT 20 TO 30 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ032-033-038-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
110 PM EDT WED JUL 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO
NORTHEAST AT 20 TO 30 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ001-NYZ039>041-043-047>054-082-084-VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
110 PM EDT WED JUL 29 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES OF WESTERN
MASSACHUSETTS...THE EASTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. THE
THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT
25 TO 35 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES...
IN MASSACHUSETTS...
BERKSHIRE...
IN NEW YORK...
ALBANY...FULTON...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...WASHINGTON...
IN VERMONT...
BENNINGTON AND WINDHAM.
IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2
INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR
NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
In the hours before
Special weather statement, Jul 29, 12:27 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT WED JUL 29 2009
NYZ039-040-047-049-050-082-291800-
SCHOHARIE NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
127 PM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM IN
WEST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
EXTREME NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW
YORK...
NORTH CENTRAL SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...AMSTERDAM...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR FONDA...OR ABOUT OVER FONDA...AND MOVING NORTHEAST AT 20
MPH.
THE THUNDERSTORM WILL BE NEAR...
FONDA BY 135 PM EDT
TRIBES HILL AND 6 MILES SOUTHEAST OF JOHNSTOWN BY 145 PM EDT
FORT JOHNSON BY 150 PM EDT
AMSTERDAM AND 7 MILES SOUTHEAST OF GLOVERSVILLE BY 155 PM EDT
BROADALBIN...HAGAMAN AND 7 MILES SOUTH OF MAYFIELD BY 200 PM EDT
SNYDER
Special weather statement, Jul 29, 12:43 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT WED JUL 29 2009
MAZ001-NYZ052>054-059>061-291815-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
NORTHERN BERKSHIRE MA-
143 PM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM IN
SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CHATHAM...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF NASSAU...
WEST CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING. THIS STORM
WAS LOCATED NEAR KINDERHOOK...OR ABOUT 8 MILES WEST OF CHATHAM...AND
MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
VALATIE AND KINDERHOOK BY 150 PM EDT
6 MILES NORTHWEST OF CHATHAM BY 155 PM EDT
NASSAU BY 210 PM EDT
STEPHENTOWN AND 7 MILES WEST OF NEW LEBANON BY 215 PM EDT
SNYDER
Special weather statement, Jul 29, 12:56 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
156 PM EDT WED JUL 29 2009
NYZ033-041-042-082-083-291830-
HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN FULTON NY-
156 PM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM IN
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 16 MILES
NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
DAY CENTER BY 220 PM EDT
SNYDER
Special weather statement, Jul 29, 1:23 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT WED JUL 29 2009
NYZ041>043-083-084-291915-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
223 PM EDT WED JUL 29 2009
...STRONG THUNDERSTORMS IN
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SARATOGA SPRINGS...
SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF WHITEHALL...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DAY CENTER...OR
ABOUT 12 MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING
NORTHEAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE CAMPGROUND BY 230 PM EDT
LAKE GEORGE VILLAGE...LAKE GEORGE AND WARRENSBURG BY 240 PM EDT
BOLTON LANDING BY 250 PM EDT
7 MILES NORTHWEST OF COMSTOCK BY 255 PM EDT
WHITEHALL AND HULETTS LANDING BY 300 PM EDT
HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TAW/KGS
Special weather statement, Jul 29, 1:50 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUL 29 2009
NYZ058-059-063-064-291915-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN ULSTER NY-
250 PM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM IN
CENTRAL GREENE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF HUNTER...
NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING. THIS STORM
WAS LOCATED NEAR MOUNT TREMPER...OR ABOUT 11 MILES SOUTH OF HUNTER...
AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LANESVILLE AND 6 MILES NORTHWEST OF WOODSTOCK BY 255 PM EDT
HUNTER BY 310 PM EDT
NORTH-SOUTH LAKE CAMPGROUND BY 315 PM EDT
Special weather statement, Jul 29, 1:50 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUL 29 2009
VTZ013>015-291945-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
250 PM EDT WED JUL 29 2009
...A STRONG THUNDERSTORM IN
SOUTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...BELLOWS FALLS...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WILMINGTON...OR ABOUT 10 MILES WEST OF BRATTLEBORO...AND MOVING
NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 315 PM EDT
TOWNSHEND AND 6 MILES NORTHWEST OF PUTNEY BY 325 PM EDT
WESTMINSTER BY 340 PM EDT
SAXTONS RIVER AND BELLOWS FALLS BY 345 PM EDT
RAINFALL RATES MAY REACH ONE TO TWO INCHES IN AN HOUR.
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TAW/KGS
Thunderstorm Wind, Windham
- When
- July 29, 2:01 PM EST
- Where
- Windham County, 0.86 mi SE of Marlboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.860, -72.720
Eighteen trees were reported down at Shearer Hill Road and Grant Road near Marlboro due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20092 deaths · 2 events
- Tornado and Hail in Colorado, July 29, 20097 injured · $110 million · EF0 · 28 events
- Tornado and Hail in Pennsylvania, July 29, 20092 injured · $1.1 million · EF2 · 8 events
- Tornado and Hail in New Jersey, July 29, 2009$1.2 million · EF2 · 15 events
- Flash Flood and Hail in Texas, July 29 to 30, 20093 injured · $2.4 million · 1 in hail · 17 events
- Flash Flooding and Flooding in New York, July 29 to 31, 2009$4.5 million · 50 kt wind · 11 events
- Tornado and Flash Flooding in New York, July 29, 20092 injured · $80,000 · EF0 · 13 events
- Tornado and Flash Flood in Colorado, July 29, 2009$200,000 · EF0 · 6 events
- Flash Flooding and Strong Wind in Mississippi, July 29, 2009$120,000 · 11 events
- Hail and Damaging Winds in Texas, July 29 to 30, 2009$122,000 · 70 kt wind · 6 events
- Flash Flooding and Damaging Winds in New Jersey, July 29, 2009$36,000 · 52 kt wind · 20 events
- Flash Flood in Vermont, July 29, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181772.